Alert archive / Wisconsin / Small Craft Advisories in 2020

Small Craft Advisory 49, NWS Milwaukee, WI

May 5, 2020

NWS Milwaukee, WI issued this small craft advisory at May 5, 2020, 3:23 AM CDT. It took effect at May 5, 2020, 7:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 5, 2020, 3:23 AM CDT (08:23 UTC)
In effect from
May 5, 2020, 7:00 AM CDT
Expired
May 5, 2020, 12:00 PM CDT
In force
5 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

264 
WHUS73 KMKX 050823
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
323 AM CDT Tue May 5 2020

LMZ644>646-051630-
/O.NEW.KMKX.SC.Y.0049.200505T1200Z-200505T1700Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
323 AM CDT Tue May 5 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON
CDT TODAY...

* WHAT...Waves 3 to 4 feet expected.

* WHERE...Nearshore Waters from Port Washington to North Point 
  Lighthouse, Nearshore Waters from North Point Lighthouse to 
  Wind Point, and Nearshore Waters from Wind Point to Winthrop 
  Harbor IL.

* WHEN...From 7 AM this morning to noon CDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
105 
WHUS73 KMKX 051359
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
859 AM CDT Tue May 5 2020

LMZ644>646-051700-
/O.CON.KMKX.SC.Y.0049.000000T0000Z-200505T1700Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
859 AM CDT Tue May 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* WHAT...Waves 3 to 5 feet expected, with east winds 15 to 20
  knots.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until noon CDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Wood

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 5, 12:02 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 5, 12:02 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1202 AM CDT Tue May 5 2020

.UPDATE...

The light rain showers remain south and west of the area. The
forecast is on track for the overnight hours.

&&

.AVIATION(06Z TAFS)...

VFR Conditions will be persisting through the period. The Mid to
high clouds to stick around the area through the overnight hours
into Tuesday. Ceilings will be lowering later tonight into Tuesday
morning. Despite lowering ceilings, all of the terminals ceilings
will remain above 3000 feet AGL. The lower ceilings will be
lingering into the evening hours Tuesday before they gradually
rise again.

Northeast to east winds will remain steady tonight into Tuesday.
There are light rain showers to the west and south of the area,
that will continue through Tuesday morning. Any showers that make
it into southern Wisconsin should remain southwest of Madison.
The northeast and easterly winds will be weakening Tuesday
evening.

&&

.PREV DISCUSSION... (Issued 933 PM CDT Mon May 4 2020)

UPDATE...

Rain showers remain to the south and west of southern Wisconsin
this evening. Pops have been delayed and lowered for the overnight
hours. The potential for light rain showers remains in the far
southwestern portions of the area for Tuesday morning.

MARINE...

The northeast to east withs should gust to around 30 knots tonight
into Tuesday. Waves of 3 to 4 feet should linger tonight into
Tuesday morning. Conditions are expected to be just below the
criteria for a Small Craft advisory Tuesday morning. Will be
watching the conditions throughout the night, but the potential
for a Small Craft Advisory for Tuesday morning can not be ruled
out. Winds and waves should then subside Tuesday afternoon and
night.

Gusty north to northwest winds will be possible Friday into
Saturday, as a colder airmass moves into the region. Small Craft
Advisory winds are possible near the shore, with a few gales
possible over the open waters Friday night.

PREV DISCUSSION... (Issued 637 PM CDT Mon May 4 2020)

UPDATE...

The easterly flow in southern Wisconsin is preventing the rain showers
in central Iowa from making it into the area. Any showers that do
make it into southern Wisconsin tonight will be light and remain
southwest of Madison. The forecast is on track for this evening.

AVIATION(00Z TAFS)...

VFR conditions will persist through the period. Mid to high clouds
will continue to move into the area during the overnight hours
tonight. The ceilings will gradually be lowering later tonight in
to Tuesday morning. Despite the lowering ceilings, all the
terminals ceilings will remain above 3000 ft AGL. The lower
ceilings could linger into the evening hours Tuesday before rising
again.

Gusty northeast winds will continue to linger this evening for the
eastern terminals, with easterly winds at Madison. The wind will
lose their gusts during the evening hours but remain east to
northeast and steady tonight into Tuesday. Any showers that make
it into southern Wisconsin should remain southwest of Madison
later tonight into Tuesday.

PREV DISCUSSION... (Issued 344 PM CDT Mon May 4 2020)

SHORT TERM...

Tonight Through Tuesday Night...Forecast Confidence Is Medium.

Area of low clouds moving into the lakeshore areas have
dissipated for the most part. High clouds will continue to
overspread the area into tonight. Gusty northeast winds near the
lake will subside by early evening, with steady east to northeast
winds tonight. Lows will dip into the middle 30s north to upper
30s south. The cloud deck will gradually lower tonight, and with
the steady winds, not expecting frost to form in the colder areas
overnight.

Dry east/northeast flow in the low levels will push back any
eastward advancement of showers that occur in areas mainly
southwest of Madison Tuesday into Tuesday night. Kept a fairly
decent gradient of PoPs across the southwest parts of the area
Tuesday, with lighter PoPs Tuesday night. Another chilly period
is expected, with 40s near the lake and lower 50s well inland
Tuesday. Tuesday night lows should be in the upper 30s to lower
40s.

LONG TERM...

Wednesday through Monday...Forecast Confidence Is Medium.

Later this week, an upper level low over northern Ontario will
slowly shift into the eastern Great Lakes Saturday. While this low
slowly shifts south, it will bring a series of shortwave troughs
through the area. These troughs will bring multiple cold fronts
through the area, along with well below normal temperatures.
Precipitable water values will remain low and soundings are
relatively dry, so not expecting much in the way of
precipitation.

The main concern will be the frost and freeze potential starting
Thursday night with the first cold front that moves through. Lows
are expected to be in the upper 20s to mid 30s into next week,
with coldest temperatures expected Friday night into Saturday
morning. It is likely most of the area will be below freezing
Saturday morning. These cold temperatures will be a concern for
any sensitive vegetation.

Highs will mainly be in the 40s and 50s into next week, with
Saturday being the coldest. Our next chance for rain looks to
arrive Sunday, as a low pressure system moves through. There
could be a brief period of light snow Sunday morning.

AVIATION(21Z TAF UPDATES)...

Low clouds with ceilings of 1800 to 2300 feet AGL continue to
move southwest and onshore across the eastern parts of the area,
including the eastern terminals. These should linger into this
afternoon, with ceilings gradually rising above 2500 feet AGL.
These should scatter out by later this afternoon. Gusty northeast
winds will linger this afternoon at the eastern terminals, with
westerly winds at Madison.

High clouds will continue to move east into the area this
afternoon and tonight, gradually lowering later tonight into
Tuesday. Ceilings should remain above 3000 feet AGL at the
terminals. Winds will lose their gusts early this evening but
remain east to northeast and steady tonight into Tuesday. Any
showers should remain southwest of Madison later tonight and
Tuesday.

MARINE...

Gusty northeast winds should gradually weaken into early this
evening. A few 22 knot gusts may still occur, but most gusts
should remain below those thresholds.

The northeast to east winds should gust to around 20 knots
tonight into Tuesday morning. Waves of 3 to 4 feet should linger
tonight, and may rise above 4 feet for a time Tuesday morning. A
Small Craft Advisory may be needed for Tuesday morning. Winds and
waves should then subside Tuesday afternoon and night.

Gusty north to northwest winds are possible Friday into Saturday,
as a colder airmass moves into the region. Small Craft Advisory
winds are possible near the shore, with a few gales possible over
the open waters Friday night.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Patterson
Tonight/Tuesday and Aviation/Marine...Wood
Tuesday Night through Monday...RAH
Hazardous weather outlook, May 4, 3:51 PM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
351 PM CDT Mon May 4 2020

WIZ046-047-051-052-056>060-062>072-052100-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
351 PM CDT Mon May 4 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Freezing temperatures are likely to occur at night across the
area later this week into this weekend, with the coldest
temperatures expected Friday night. Those with sensitive plants
and vegetation outdoors should keep up with the forecast for this
period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-052100-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
351 PM CDT Mon May 4 2020

This Hazardous Weather Outlook is for the nearshore waters
from Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A few northeast gusts to Small Craft Advisory levels are possible
until early this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Northeast winds may bring waves of 3 to 5 feet Tuesday morning. A
Small Craft Advisory may be needed.

Gusty north to northwest winds reaching Small Craft Advisory
levels may occur later this week into this weekend.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-052100-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
351 PM CDT Mon May 4 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Gusty north to northwest winds may occur later this week into
this weekend. A few gale force gusts are possible Friday night.

Wood
www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.